Alert archive / Michigan / Special Weather Statements in 2011

Special Weather Statement, NWS Grand Rapids, MI

August 9, 2011Jackson County, Michigan

NWS Grand Rapids, MI issued this special weather statement at Aug 9, 2011, 4:13 PM EDT for Jackson County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 4:13 PM EDT (20:13 UTC)
Expired
Aug 9, 2011, 4:45 PM EDT
In force
32 min
Issued by
NWS Grand Rapids, MI

County Jackson County, MI

The radar

The Detroit radar (KDTX), 86 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WWUS83 KGRR 092013
SPSGRR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
413 PM EDT TUE AUG 9 2011

MIZ074-092045-
JACKSON-
413 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTH OF NORVELL...MOVING EAST AT 35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4207 8414 4207 8425 4223 8433 4231 8413
      4208 8412
TIME...MOT...LOC 2013Z 251DEG 30KT 4218 8416

$$

JK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:45 PM EDT, 28 minutes earlier.

Area forecast discussion, Aug 9, 3:45 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EDT TUE AUG 9 2011

LATEST UPDATE...ALL BUT AVIATION...

.SYNOPSIS...(345 PM EDT TUE AUG 9 2011)
THE COOLEST AIR SINCE THE END OF JUNE WILL MOVE OVER MICHIGAN
TONIGHT INTO THURSDAY. STRONG WINDS AND A FEW INSTANTLY SHOWERS ARE
ARE EXPECTED TONIGHT INTO MIDDAY WEDNESDAY AS THE COLD AIR COMES IN.
AS THE STORM THAT IS DRIVING THIS COOL AIR INTO MICHIGAN DEPARTS THE
AREA WEDNESDAY HIGH PRESSURE WILL REPLACE IT FOR WEDNESDAY NIGHT
INTO THURSDAY. THIS WILL RESULT IN MOSTLY CLEAR SKIES AND COOL
TEMPERATURES.

&&

.SHORT TERM...(345 PM EDT TUE AUG 9 2011)
(TONIGHT THROUGH THURSDAY NIGHT)
THE LINE OF THUNDERSTORMS HAS FOR THE MOST PART CLEARED THE GRR CWA
AS HAS THE PRIMARY COLD FRONT ASSOCIATED WITH IT.  THERE WILL BE AN
AREA OF INSTABILITY SHOWERS THAT WILL CROSS THE AREA OVERNIGHT AS
THE COLDER AIR MOVES IN. THE 850 MB TEMPERATURES FALL TO NEAR 8C BY
MORNING HOWEVER CHECKING THE COASTWATCH LAKE MICHIGAN SURFACE
TEMPERATURES THIS MORNING... NEAR 24C... SUBTRACTING THE 850 MB TEMP
FROM THE LAKE TEMP WOULD GIVE US A NUMBER GREATER THEN 13C....WHICH
MEANS LAKE INSTABILITY SHOWERS ARE POSSIBLE. SINCE THE BOUNDARY
LAYER IS MOIST TONIGHT DUE TO THE CYCLONIC FLOW AROUND THE DEPARTING
LOW PRESSURES SYSTEM THAT INSTABILITY WILL LIKELY PRODUCE SOME LIGHT
RAIN SHOWERS SO I KEEP THE CHANCE OF SHOWERS OVERNIGHT IN THE GRIDS.

WEDNESDAY DURING THE DAY WE TRANSITION FROM CYCLONIC TO ANTICYCLONIC
FLOW NEAR THE SURFACE. THAT WILL CLEAR OUT THE LOW CLOUDS AND BRING
SUNSHINE TO THE AREA BY AFTERNOON.  WITH 850 MB TEMPS BELOW 10C IT
WILL NOT DO MUCH FOR THE AIR TEMPERATURE... IT SHOULD STRUGGLE TO
RISE MUCH ABOVE 75 MOST PLACES.

HIGH PRESSURE AND LIGHT WINDS WILL LIKELY GIVE ALL OF THE CWA THE
COLDEST NIGHT SINCE 28TH OF JUNE. LOWS WILL MOSTLY BE IN THE 50S BUT
AREAS NEAR ROUTE 10 COULD SEE MID TO UPPER 40S (NOT IN THE GRIDS BUT
STILL POSSIBLE).

THE SURFACE HIGH WILL CONTINUE TO PROVIDE MOSTLY CLEAR SKIES AND
LIGHT WINDS INTO THURSDAY NIGHT.

&&

.LONG TERM...(345 PM EDT TUE AUG 9 2011)
(FRIDAY THROUGH TUESDAY)
NEAR NORMAL TEMPS ARE EXPECTED FOR MUCH OF THE LONG TERM PERIOD WITH
DAILY HIGH TEMPS REACHING THE MID 70S TO AROUND 80.  A STRETCH OF
NICE WEATHER APPEARS WILL COME TO AN END FRIDAY NIGHT AS A COLD
FRONT MOVES INTO THE WESTERN GREAT LAKES AND BRINGS A RETURN OF A
CHANCE OF RAIN.  THE MODELS REMAIN RATHER CONSISTENT WITH THE
SYSTEM...BRINGING IT THROUGH LATE SATURDAY.  THE EURO WAS HANGING ON
TO A DOUBLE BARREL SURFACE LOW WHICH WOULD BE A SLOWER MOVER AND
PERHAPS LINGER THE RAIN INTO SUNDAY.  HOWEVER...WILL ACCOUNT FOR A
MORE PROGRESSIVE SOLUTION GIVEN THE STRENGTH OF THE TRAILING HIGH
OVER THE MIDDLE OF THE NATION BEING ABLE TO PUSH THE RAIN EAST OF
HERE BY THEN.  THIS HIGH SHOULD GIVE THE REGION A VERY NICE START TO
NEXT WEEK AND SHOULD LAST THROUGH TUESDAY.

&&

.AVIATION...(139 PM EDT TUE AUG 9 2011)
A NARROW BAND OF SHOWERS AND STORMS EXTENDED FROM HTL TO Y70 TO AZO
AS OF 1730Z.  THIS BAND WILL PROGRESS EAST OF THE TAF SITES BY 20Z.
THUNDER...BRIEF HEAVY RAIN AND GUSTY WINDS COULD ACCOMPANY ANY
STORMS.  THESE STORMS ARE ALONG A COLD FRONT THAT WAS PUSHING
THROUGH.  ONCE IT PASSES SKIES WILL CLEAR FOR THE REMAINDER OF THE
AFTERNOON AS A DRY SLOT COMES THROUGH.  ANOTHER AREA OF CLOUDS
FOLLOWS THE DRY SLOT.  THESE MAY LOWER INTO THE MVFR RANGE FOR A
PERIOD OVERNIGHT.  THESE CLOUDS SHOULD CLEAR OUT OF THE AREA BY MID
WED MORNING.

WEST WINDS WILL GUST 20-25 KNOTS THIS AFTERNOON BEHIND THE FRONT.
THEN AFTER A BRIEF LOWERING OF THE SPEEDS OVERNIGHT...NORTHWEST
WINDS WILL INCREASE AGAIN TO 15-20 KNOTS WEDNESDAY MORNING.

&&

.MARINE...(345 PM EDT TUE AUG 9 2011)
NOT MUCH CHANGE IN THINKING FROM THE PREVIOUS SHIFT... WITH THE AIR
COLDER THAN THE LAKE TEMPERATURE COMING IN CONVECTIVE MIXING OF THE
BOUNDARY LAYER SHOULD BE EXPECTED AND THAT WILL RESULT IN HIGHER
WIND SPEED AND LARGER WAVES. WATER SPOUTS ARE POSSIBLE TOO SO I KEPT
THEM IN THE GRIDS AS LONG AS THERE WAS ENOUGH INSTABILITY IN THE
BOUNDARY LAYER FOR LAKE EFFECT RAIN SHOWERS TO OCCUR. ALL SHOULD
QUITE DOWN BY WEDNESDAY NIGHT AS HIGH PRESSURE MOVE OVERHEAD. SO I
WILL CONTINUE THE SMALL CRAFT ADVISORY THROUGH 06Z THURSDAY.

&&

.HYDROLOGY...(345 PM EDT TUE AUG 9 2011)
RIVER LEVEL REMAIN HIGH BUT THE HEAVY RAIN OF LAST NIGHT WAS TO
LOCALIZED TO RESULT IN ANY SIGNIFICANT IMPACT TO AREA RIVERS (SOME
RISES ON THE MUSKEGON AND PINE RIVER BUT NOT ENOUGH TO CAUSE A
PROBLEM). DRY WEATHER IS EXPECTED UNTIL THIS WEEKEND SO REALLY THERE
ARE NO SIGNIFICANT RIVER ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE
LM...SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE FROM ST. JOSEPH
     TO MANISTEE THROUGH 06Z THU.

&&

SYNOPSIS:    WDM
SHORT TERM:  WDM
LONG TERM:   JK
AVIATION:    JK
MARINE:      WDM
HYDROLOGY:   WDM
Hazardous weather outlook, Aug 9, 11:22 AM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1122 AM EDT TUE AUG 9 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-100845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1122 AM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE LINE OF THUNDERSTORMS OVER MASON AND OCEANA COUNTIES AT 1115 AM
THIS MORNING WILL MOVE WEST TO EAST ACROSS SOUTHWEST LOWER MICHIGAN
THROUGH 4 PM.  THE LINE SHOULD BE EAST OF CLARE COUNTY BY 2 PM
AND EAST OF JACKSON BY 4 PM. WHILE WE DO NOT EXPECT A WIDESPREAD
SEVERE WEATHER EVENT WITH THESE STORMS...THE STRONGER STORMS COULD
HAVE GUSTS TO 40 TO 50 MPH AND HAIL TO THREE QUARTERS OF AN INCH.
MOST OF THE THUNDERSTORM WILL HAVE FREQUENT CLOUD TO GROUND LIGHTING
AND BRIEF HEAVY RAINFALL. STORMS WILL MOVE EAST AROUND 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY AND
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON.

LMZ844>849-100845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1122 AM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDS AND WAVES WILL INCREASE CONSIDERABLY THIS AFTERNOON INTO
TONIGHT AS A SIGNIFICANT COLD FRONT PASSES THROUGH THE REGION.
CONDITIONS WILL BECOME VERY DANGEROUS FOR BOATERS IN SMALL CRAFT AS
WELL AS FOR ANYONE SWIMMING AT THE BEACHES OR VENTURING OUT ON
PIERS. THE RIP CURRENT RISK TODAY AND TONIGHT IS HIGH. WATERSPOUTS
ARE EVEN POSSIBLE TONIGHT. SO PLEASE AVOID PIERS...BREAKWATERS AND
BEACHES THIS AFTERNOON AND TONIGHT IF AT ALL POSSIBLE.

FOR THE MOST PART THE STORMS ARE ALREADY DONE FOR THE NEAR SHORE
WATERS OF LAKE MICHIGAN. WATER SPOUTS ARE MORE THAN POSSIBLE THROUGH
THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT ON WEDNESDAY.
THE RIP CURRENT RISK WILL REMAIN HIGH WHICH WILL POSE A SIGNIFICANT
THREAT TO ANYONE SWIMMING AT THE BEACHES. WATERSPOUTS ARE EVEN
POSSIBLE WEDNESDAY MORNING. PLEASE AVOID PIERS...BREAKWATERS AND
BEACHES WEDNESDAY IF AT ALL POSSIBLE.

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT.
WINDS AND WAVES MAY BECOME HAZARDOUS TO SMALL CRAFT OVER THE
WEEKEND... PARTICULARLY ON SUNDAY DUE TO STRONG NORTH WINDS BEHIND
THE NEXT COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON.

MEADE WDM

In the hours before

Special weather statement, Aug 9, 1:10 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
110 PM EDT TUE AUG 9 2011

MIZ040-045-046-091845-
CLARE-ISABELLA-MECOSTA-
110 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
CLARE TO 10 MILES EAST OF BIG RAPIDS...MOVING EAST AT 30 MPH. THESE
STORMS ARE EXPECTED TO REACH A CLARE TO MOUNT PLEASANT LINE AROUND
130 PM EDT.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...VERY
FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  BRINTON...            LAKE GEORGE...        LEOTA...
  FARWELL...            BLANCHARD...          HARRISON...
  WEIDMAN...            LONG LAKE HEIGHTS...  CLARE...
  BEAL CITY...          DODGE LAKE...         WINN...
  FRANKLIN TWP...       SHERIDEN TWP...       LOOMIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4347 8461 4347 8556 4381 8556 4382 8509
      4416 8508 4416 8461
TIME...MOT...LOC 1708Z 271DEG 26KT 4382 8503 4365 8527

TJT
Special weather statement, Aug 9, 2:39 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
239 PM EDT TUE AUG 9 2011

MIZ059-067-091930-
CLINTON-INGHAM-
239 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LANSING...MOVING EAST AT 35
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM...
GENERALLY NORTH OF MASON.

* THE THUNDERSTORM WILL BE NEAR...
  MERIDIAN BY 245 PM EDT...
  WILLIAMSTON BY 250 PM EDT...
  WEBBERVILLE AND BELL OAK BY 300 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4242 8460 4277 8460 4277 8458 4278 8458
      4278 8416 4243 8414
TIME...MOT...LOC 1839Z 274DEG 29KT 4269 8441

TJT
Local storm report, Aug 9, 2:48 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
248 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             OKEMOS                  42.72N 84.43W
08/09/2011  M0.25 INCH       INGHAM             MI   TRAINED SPOTTER

            GUSTY WINDS WERE ALSO REPORTED WITH THIS STORM ALONG WITH
            REDUCED VISIBILITIES UNDER A HALF MILE AT TIMES.

&&

HOVING
Special weather statement, Aug 9, 3:06 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
306 PM EDT TUE AUG 9 2011

MIZ071>073-092000-
CALHOUN-KALAMAZOO-VAN BUREN-
306 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST NORTHWEST OF
SCHOOLCRAFT TO KEELER...MOVING EAST AT 30 MPH.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  PORTER TWP...         DECATUR...            SCHOOLCRAFT...
  VICKSBURG...          FULTON...             ATHENS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4207 8599 4210 8623 4212 8623 4218 8571
      4207 8496
TIME...MOT...LOC 1905Z 280DEG 27KT 4215 8570 4211 8609

JK
Local storm report, Aug 9, 3:17 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
317 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             NE WEBBERVILLE          42.67N 84.17W
08/09/2011  E0.50 INCH       INGHAM             MI   PUBLIC

            WIND GUSTS AROUND 40 MPH ALSO REPORTED.

&&

TJT
Special weather statement, Aug 9, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
413 PM EDT TUE AUG 9 2011

MIZ074-092045-
JACKSON-
413 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTH OF NORVELL...MOVING EAST AT 35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4207 8414 4207 8425 4223 8433 4231 8413
      4208 8412
TIME...MOT...LOC 2013Z 251DEG 30KT 4218 8416

JK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:04 AM EDTAreal Flood AdvisoryGRRKent, Montcalm10 hr
Aug 9, 3:04 AM EDTSpecial Weather StatementGRRClinton56 min
Aug 9, 3:21 AM EDTSpecial Weather StatementGRRIngham, Jackson84 min
Aug 9, 4:31 AM EDTSmall Craft AdvisoryGRR45 hr
Aug 9, 5:10 AM EDTDense Fog AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more4 hr
Aug 9, 10:56 AM EDTSpecial Weather StatementGRRLake, Mason, Osceola64 min
Aug 9, 11:43 AM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mecosta, Newaygo, Osceola2 hr
Aug 9, 1:10 PM EDTSpecial Weather StatementGRRClare, Isabella, Mecosta95 min
Aug 9, 2:39 PM EDTSpecial Weather StatementGRRIngham51 min
Aug 9, 3:06 PM EDTSpecial Weather StatementGRRKalamazoo54 min

Nearby

Special Weather Statements in Michigan, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.